Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 37, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 2, 2004, 10:04 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2004, 10:04 AM EDT (14:04 UTC)
- Expired
- Jul 2, 2004, 11:00 AM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 2, 4:08 AM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 2, 4:08 AM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 408 AM EDT FRI JUL 2 2004 .SHORT TERM... 00Z MODEL CYCLE GUIDANCE SUGGESTS LESS FORCING TODAY COMPARED TO YESTERDAY FOR CONVECTION. AS A RESULT...TRIMMED FORECASTS POPS BACK TO 20 PERCENT FOR TODAY. LIGHT WEST TO SW FLOW AHEAD OF APPROACHING COLD FRONT WILL GIVE SLIGHT DOWNSLOPE BOOST TO MOST TEMPERATURES AND NUDGED THEM UP A DEGREE OR TWO FOR THIS AFTERNOONS MAXIMA. FRONTAL BOUNDARY TO OUR NW EXPECTED TO MOVE ACROSS THE FORECAST AREA TONIGHT. LEANED TOWARD MORE AGGRESSIVE GFS PUSH SOUTHWARD AS IT APPEARS TO BE HANDLING THE NORTHEAST U.S. SHORTWAVE A LITTLE BETTER THAN THE ETA. PRECIPWISE...SATURDAY LOOKS BASICALLY DRY AT THIS TIME AS DYNAMIC SUPPORT CONTINUES TO BE RELATIVELY WEAK. SATURDAY NIGHT MOISTURE RETURN STARTS AS SOUTHERLY FLOW SETS UP IN ADVANCE OF APPROACHING SHORTWAVE FROM THE CENTRAL U.S. && .LONG TERM... AS SHORTWAVE APPROACHES...LOW LEVEL MOISTURE INCREASES ON SUNDAY AS DO PRECIPITATION CHANCES. MODEL GUIDANCE HAS TRENDED TOWARD SLOWER SOLUTION WHICH SUPPORTS CURRENT FORECAST QUITE WELL OF HOLDING OFF MENTION OF PRECIPITATION UNTIL SUNDAY AFTERNOON AT EARLIEST. COLD FRONTAL PASSAGE EXPECTED ON MONDAY WITH GFS PUSHING THROUGH THE FRONT WELL TO OUR SOUTH AS WE GO INTO TUE. THINK THIS MAY BE OVERDONE...AS YESTERDAYS MANUAL HPC PROGS SUPPORT KEEPING FRONT CLOSER TO OUR SOUTH AND SETTING UP FRONTAL RETURN NORTHWARD AS WE GO INTO MIDWEEK AND NEXT SHORT WAVE APPROACHES. RIGHT NOW HAVE RELATIVELY BRIEF BREAK IN THE PRECIPITATION AROUND TUE...BEFORE PRECIPITATION CHANCES INCREASE AGAIN ON WED WITH EXPECTED RETURN OF FRONT FROM THE SOUTH. LONGER RANGE...GFS CONTINUES TO ADVERTISE RISING HEIGHTS ALOFT FOR LATER INTO NEXT WEEK...SUGGESTING MORE TYPICAL HOT AND HUMID SUMMER CONDITIONS. LATEST 00Z GFS HAS CUTOFF LOW DEVELOPING OVER WESTERN ATLANTIC...WHICH MAY PUT A KINK IN THIS SCENARIO...BUT 12Z AND 18Z GFS RUNS WERE MUCH LESS AGGRESSIVE WITH POTENTIAL CUTOFF. PLENTY OF TIME TO SEE HOW THIS UNFOLDS. && .MARINE...AT 400 AM, WINDS ON THE COASTAL WATERS OF NEW JERSEY AND DELAWARE WERE FROM THE SOUTH GENERALLY IN THE 8 TO 12 KNOT RANGE. THAT SHOULD CONTINUE TO BE THE CASE UNTIL A WEAK COLD FRONT FROM THE NORTHWEST DROPS DOWN INTO THE REGION TONIGHT. THE FRONT SHOULD STALL SOMEWHERE NEAR THE SOUTHERN EDGE OF OUR MARINE AREA ON SATURDAY AND IT IS EXPECTED TO RETURN TO THE NORTH ON SUNDAY. A STRONGER FRONT FROM THE WEST IS FORECAST TO ARRIVE LATE ON MONDAY. AHEAD OF THE FRONT WINDS MAY PICK UP TO 15 TO 20 KNOTS FOR A TIME AND WAVES ON THE OCEAN COULD GET UP TO AROUND 4 FEET. && .AVIATION...AT 400 AM, THERE WERE A FEW LINGERING ISOLATED SHOWERS AND TSTMS OVER CENTRAL NEW JERSEY. THEY WERE DRIFTING TO THE EAST AND THEY SHOULD BE OF NO CONCERN FOR OUR SEVEN AIRPORTS. FOR THE BALANCE OF THE EARLY MORNING HOURS WEVE PAINTED IN SOME MVFR VSBY RESTRICTIONS FOR RDG, ABE AND PNE BASED ON RECENT TRENDS. WEVE GONE A LITTLE LOWER FOR MIV THIS MORNING. VSBYS SHOULD IMPROVE TO VFR AT ALL LOCATIONS BY 900 AM. WERE EXPECTING ISOLATED CONVECTION THIS AFTERNOON SO WEVE SIMPLY MENTIONED CB IN THE TAFS FOR THE TIME BEING. && .PRELIMINARY POINT TEMPS/POPS... MPO 82 54 79 61 / 20 10 10 10 ABE 87 62 82 65 / 20 10 10 10 RDG 87 62 82 67 / 20 10 10 10 PHL 89 69 85 71 / 20 10 10 10 12N 86 60 82 63 / 20 10 10 10 SMQ 88 63 84 66 / 20 10 10 10 TTN 88 64 84 67 / 20 10 10 10 MIV 87 64 84 67 / 20 20 10 10 N55 80 66 79 67 / 20 20 10 10 ACY 86 65 84 67 / 20 20 10 10 ILG 88 66 84 68 / 20 20 10 10 DOV 86 67 84 69 / 20 20 10 10 GED 86 67 85 69 / 20 20 10 10 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && SZATKOWSKI/IOVINO
Hazardous weather outlook, Jul 2, 4:55 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 455 AM EDT FRI JUL 2 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-031100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 455 AM EDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SZATKOWSKI
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:47 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 1, 8:47 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 1, 9:04 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Somerset | 56 min |
| Jul 2, 4:25 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic | 50 min |
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.